Module 10 Content
This assignment started and was discussed in class in small groups. Based on the
clinical case provided in class, develop a teaching/coaching plan that includes the
following information. The submission is an individual assignment. You may
use any books or other resources or references to complete this assignment. Use
APA Editorial Format for all citations and references.
List the goal for this teaching/coaching plan
Describe three teaching resources
Identify the teaching strategies that can be used
List the specific instructions that may be needed regarding her medication and what adverse reactions to be aware of/and what to do
Identify two factors that may negatively influence adherence to the medication and how they can be overcome
Describe how to include the family
Provide information on how and when she should seek support and help
Goal of the teaching/coaching plan
The goal of this teaching/coaching plan is to provide the patient with the information and skills she needs to manage her diabetes effectively. This includes understanding her condition, the importance of taking her medication as prescribed, and how to monitor her blood sugar levels.
There are a number of teaching resources that can be used to provide the patient with the information she needs. These include:
The patient’s doctor or nurse practitioner
The American Diabetes Association (ADA) website
The National Institute of Diabetes and Digestive and Kidney Diseases (NIDDK) website
The Joslin Diabetes Center website
A variety of teaching strategies can be used to provide the patient with the information she needs. These include:
Individual teaching sessions
Instructions for medication
The patient should be instructed to take her medication as prescribed by her doctor. She should also be instructed to be aware of the following adverse reactions and what to do if they occur:
Hypoglycemia: This is a condition in which the blood sugar level falls too low. Symptoms of hypoglycemia include sweating, shaking, confusion, and dizziness. If the patient experiences hypoglycemia, she should eat a sugary snack or drink a sugary beverage. She should also call her doctor or go to the emergency room if the symptoms do not improve.
Hyperglycemia: This is a condition in which the blood sugar level rises too high. Symptoms of hyperglycemia include increased thirst, frequent urination, and blurred vision. If the patient experiences hyperglycemia, she should check her blood sugar level and take her medication as prescribed. She should also call her doctor if her blood sugar level is not under control.
Factors that may negatively influence adherence to medication
There are a number of factors that may negatively influence adherence to medication. These include:
The cost of the medication
The side effects of the medication
The patient’s understanding of the medication
The patient’s motivation to take the medication
How to overcome factors that may negatively influence adherence to medication
There are a number of things that can be done to overcome factors that may negatively influence adherence to medication. These include:
Working with the patient to find a medication that is affordable
Discussing the side effects of the medication with the patient and helping her to develop a plan to manage them
Providing the patient with clear and concise instructions on how to take the medication
Providing the patient with support and encouragement to take the medication
Involving the family
The family can play a valuable role in helping the patient to manage her diabetes. They can provide support and encouragement, help her to remember to take her medication, and help her to monitor her blood sugar levels.
How and when to seek support and help
The patient should seek support and help from her doctor or nurse practitioner if she is having difficulty managing her diabetes. She should also seek support and help from her family and friends. There are also a number of support groups available for people with diabetes. The patient can find a support group in her area by contacting the ADA or the NIDDK.